- 85 Downloads
An event is serious (based on the ICH definition) when the patient outcome is:
* congenital anomaly
* other medically important event
* Drug interaction
A 52‐year‐old man developed neurological toxicity presenting as calcineurin‐inhibitor pain syndrome, tremors, encephalopathy, psychosis, increased agitation, combativeness and deterioration of mental status, following concomitant administration of tacrolimus and darunavir with ritonavir. Additionally, administration of baclofen and morphine also contributed to the development of neurological toxicity [not all routes stated].
The man presented to the emergency department with fatigue, malaise, bilateral leg and lower back pain. Outpatient laboratory tests were consistent with elevated tacrolimus concentration. Upon admission, he reported a recent change in his antiretroviral medications. His medical history included type 2 diabetes mellitus, hypertension and...
- Meaney CJ, et al. Treatment of prolonged tacrolimus toxicity using phenytoin in a haemodialysis patient. Journal of Clinical Pharmacy and Therapeutics 44: 640-643, No. 4, Aug 2019. Available from: URL: http://doi.org/10.1111/jcpt.12829 - USA